I took Effexor XR for 3 years and it worked. I weaned off by switching to regular Effexor and breaking the pills into peices. I was ok for 1 month and the depression came back. I got back on regular effexor and began to feel positive effects but not totally. I switched to XR Effexor and it worked better. But still not full remission. I started th regular effexor 13 weeks ago and have been on the EFFEXOR XR for 2 weeks. But I still don't feel like myself. I feel better but not consistantly good. I feel best in the PM. Mornings are the worst part of my day. I take 1 150mg dose at 9PM. Should I ask the doctor to increase my dosage to 300mg. Does any body have an experience like me? Do you have any input for me? I am getting discouraged waiting. Thanks
And why you came off? Was it because you felt you were OK? I do that periodically to see how I go without meds and I get to about 6 weeks before I know I need to go back on. Worth doing though as it gives our bodies and minds a break.
You mention full remission. Do you mean you expect the depression to disappear fully and permanently by taking meds?
If you do I have to say to you that I'm unaware of this occurring. certainly the meds can make it feel good enough that it may be gone but if it's a long term depression, 3 years is long, then it's not likely to just resolve on meds. I'd strongly suggest therapy, talk therapy while your meds are working so you can be rational etc during the talks.
Your description of feeling worse in the morning etc is called "diurnal mood variation" which simply means your mood fluctuates during the day. Most commonly from bad early in the day to OK and even good the later we stay awake.
As such I'd agree the meds need increasing. The diurnal stuff disappears when meds are working well you see. I've used Effexor three times now and it's done the trick each time but I'm a lifer for meds I think. Keep hoping but what choice?
I used to take 300Mgs a day of Effexor XR for 4 years (before it pooped out on me)
Anyway there is something that you need to know about Effexor XR (Venlafaxine) that is that at or below the 150Mg dosage mark Effexor is simply just another SSRI and has no SNRI action.
With Effexor the Norephineperine mechanism of action does not take place unless the patient is taking at least 225Mgs a day. In most cases 300Mgs a day. That is the dosage when Effexor XR really starts to produce a strong theraputic effect.
This info was given to me by my Psychiatrist who also happens to be a Psychopharmocologist and a lead member of the Psychopharmological center at Tulane university. I think you can trust that he knows what he is talking about when he says this is true.
I'm glad someone else is experiencing the same thing as me. I was on 150 mg Effexor XR (it worked for me) and then went off for about 5 months. I then went back on and it has been 7 weeks. I felt good at first, but now I am having morning anxiety/bad mood. I feel better as the day goes on. I too am wondering if I need to increase my dose, but 150 mg worked for me before. It's strange.
Hi, I can relate to you. I am currently taking 300 mg. Effexor XR and 20 mg. of Celexa. I am feeling human with the depression. My problem is I am Bipolar and although I am on mood stabilizers. with the addition of Celexa, I am having moods swings. Antidepressants are notorious for causing mania if you are Bipolar...but, my depression is better than it was a month ago.
I don't know if effexor would be just another ssri at lower doses.I was on
effexor xr 75mg for about five years, I was also looking to go cheaper,and
my doctor suggested celexa,citalopram generic. It was'nt long before my
energy, and motivation went way down.
I had been on zoloft for 9 years and after a sinus infection it pooped out. I have been put on effexor for the last 5 weeks. By the fourth day I was starting to feel wonderful and it lasted for two weeks. Absolutely my old self and then it seems when the combination of zoloft and effexor left my system I was back to cold sweats and anxiety. I am not up to 225 mgs. of effexor and still have tremendous anxiety. I no longer have the morning sweats but still have anxiety for the better part of the day. Is it common to have that euphoria into the first week while you are weaning yourself off of another drug. does anybody know. I am like you Keith - when does this stuff really kick in?
Hi... My name is Sarah. I have been diagnosed with major depressive disorder and anxiety. Been on Effexor 300 mg for years when I saw a decrease in my mood they messed with my meds trying lithium and other mood stabilizers. I ended up doing some rounds of ect treatment which got me to no longer be suicidal but it's still very difficult. They are trying to add seroquel at a low dose of 50 mg. should I try to up the does?
Sarah...are you in counseling ? I am also on 300 mg effexor. You won't see any benefit by increasing the dose. I am also on a small dose of a mood stabilizer. Are you angry Sarah ? What brought you to the place where you are now ? Do you have some support to help you thru this ? Meds are one piece of the puzzle. I am also in counseling and have some support. Those things are important for you to get better. You can get better but you need support to get there. I am not at all familiar with seroquel but I would not go any higher on the effexor. You will just have more side effects.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.